Plaquenil and cold hands/feet
Did anyone else notice that after being put on plaquenil that there cold hands/feet were so much better
I've been searching the archives as well as the web and I can't find anyone else that has had this experience.
Before the plaquenil I used to have freezing hands/feet. Literally they were like I had put them in the freezer and it didn't matter how many layers I put on, they were still cold. Now although they get cold sometimes (obviously) they are actually some sembelance of normal .
Pity about my lungs- but hey- can't have everything :roll:
Plaquenil is a hydroxychloroquine medication which was first used to treat malarial symptoms. So, that may have something to do with why it has improved you cold hands and feet! But, I would say that you might have been suffering from Raynaud's Syndrome and Plaquenil is one of the drugs used to treat that syndrome.
Raynaud's syndrome is a disorder that affects the blood vessels in the fingers, toes, ears, and nose. This disorder is characterised by episodic attacks, called vasospastic attacks, that cause the blood vessels in the fingers and toes to constrict. This causes extreme sensitivity to cold and makes the fingers and toes change in appearance (turn blue) and also causes pain. As I said, Plaquenil is often used to treat Raynaud's (especially if it is caused by and underlying disease, such as Lupus)
Peace and Blessings :lol:
hmmm- interesting. The rheumie said I didn't have typical Raynaulds which is why I didn't look at that too much. My hands feet go purple or white or splotchy/spiderwebby when cold- but I never *got* the typical colour changes.
I tested negative for cryoglobulins too- but I wasn't in flare at the time (although my hands were like ice when they took the blood- she gave the bloods to me to keep warm, touched my hands and changed her mind :lol: )
I'll mention it at my rheumie appointment next week, I suppose it is better and that is all that counts in the end. But one of the few real improvements that I have had in the last 2-3 months on plaquenil. Although I suppose this flare probably would have been worse without it.
You are most welcome and. yes, improvement and feeling better are always good. But, having answers to your questions are also good! Let us know what the doctor says!
Peace and Blessings
Didn't get much of an answer I'm afraid. He just sort of said- yep that's good and moved on. To the rest- I will put it in another post.